Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Remeron and Wellbutrin
    avatar
    louisesexton posted:
    Does anyone have any experience being on a remeron/wellbutrin combination for the treatment of depression? My doctor suggested that I could try this combination if I want. Right now I am just on Remeron. Thanks!
    Reply
     
    avatar
    susiemargaret responded:
    hello, louise --

    according to the interactions checker at http://www.drugs.com/interactions-check.php?drug_list=1640-1015,440-203 , remeron/mirtazapine and wellbutrin/bupropion should not be taken together because each of them increases the possibility that you will have a seizure and thus their collective effect makes seizures even more likely (see PS). nonetheless, the recommendation on that website is that if these meds are taken simultaneously, the patient needs to be "monitored closely."

    you should know, however, that on several other interactions sites, i found no reference to interactions between these meds. i'm not sure what to think about this inconsistency! if it were me, i would take more seriously the info about the risk of seizures than the info on the sites that show nothing. i am not a medical person, tho.

    if you bring up this risk to your dr, i think it would not be wise to say that some woman on the internet said you should not take this combination. you might want to say instead that you learned this info thru your own research, which will be absolutely true if you check out the links i've cited.

    i hope this helps.

    -- susie margaret

    PS -- webMD info on this possibility is at http://www.webmd.com/drugs/mono-4047-MIRTAZAPINE - ORAL.aspx?drugid=13706&drugname=mirtazapine Oral&source=2&dmid=1344&dmtitle=ANTIDEPRESSANTS%2fBUPROPION&intrtype=DRUG&pagenumber=9 and http://www.webmd.com/drugs/mono-155-BUPROPION - ORAL.aspx?drugid=13507&drugname=bupropion HCl Oral&source=2&dmid=1344&dmtitle=BUPROPION%2fANTIDEPRESSANTS&intrtype=DRUG&pagenumber=9 . on webMD, the risk of increasing the chance of seizures is characterized as "moderate."
    what good is gold, or silver too, if your heart's not good and true -- hank williams, sr.
     
    avatar
    louisesexton replied to susiemargaret's response:
    Thanks for your reply. I think she was just putting it out as an option, but I have been trying to use my skills that I learned when I was in intense dialectical behavioral therapy instead which I would prefer anyway. Also she tends to be a more conservative doctor when it comes to medications.


    Helpful Tips

    Sexual Problems from Meds..What to do!Expert
    Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
    Was this Helpful?
    30 of 41 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.